Kentucky, 2025

Tornado and Damaging Winds in Kentucky, March 19, 2025

March 19, 2025 · NWS ILN · 11 events in 3 counties and zones

A low pressure system moved through the region, producing numerous storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$297,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the region, producing numerous storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 19, 7:36 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 19, 7:36 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
836 PM EDT Wed Mar 19 2025

.SYNOPSIS...
A pre-frontal trough will move east through the region tonight with
an accompanying line of thunderstorms producing a round of very gusty
winds. A cold front will cross the region Thursday morning and
produce some scattered light showers, possibly mixed with snow at
times. Another cold front passing early on Saturday will be followed
by cold air and a series of cold fronts through early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Some of the wind gusts have decreased this evening, however still
getting some wind gusts near advisory criteria and there will be
additional gusty winds as the convection approaches. Due to this have
decided to continue the wind advisory. Did go ahead and cancel the
red flag warning as relative humidity values have increased. As
convection moves into the region it will be on a weakening trend,
however there will still be the potential for damaging winds across
western portions of the region from around the Dayton and Cincinnati
metros and points west. Cooler air will start to work into the region
overnight with lows in the 30s and 40s by morning.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The aforementioned low pressure system moves through the Great Lakes
northwest of the Ohio Valley tonight. Southerly winds continue up
until FROPA with increasing moisture returning just ahead of the
front. The front is expected to cross Thursday morning, with
showers and storms possible  due to strong mixing with the cold air
intrusion. Cold air will be significant enough in the lower
atmosphere that snow could mix in with any of the deeper areas of
convection that are supporting a stronger shower.

The trough of the upper low will cross the CWA Thursday afternoon and
mark the end of any shower activity. Northwest flow through a deep
layer is expected to give us a reinforcing shot of cold air, enough
to have falling temperatures beginning in the afternoon versus the
typical nightfall. Overnight lows will drop to the mid 20s with the
continued push of cold air and the brief passage of a surface ridge
to briefly allow some radiative cooling towards daybreak Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure at the surface and aloft will quickly traverse east
across the region on Friday. It will start out sunny, then some
clouds will increase from the west during the afternoon. With
developing WAA and southwest flow, highs will rebound into the 50s
which will be close to normal for the latter part of March.

For Friday night into Saturday, a fast moving s/wv and cold front
will make its way east across the Great Lakes and Ohio Valley
region. The system is somewhat moisture starved, so the chances for
pcpn will be mainly confined to northern zones, closer to the mid
level dynamics. After lows in the upper 30s to the lower 40s, highs
will range from the mid 40s northwest to the mid 50s southeast.

Surface high pressure will briefly visit the region Saturday night,
but clouds will already be streaming in from the west and southwest
ahead of the next weather system. Lows will drop into the upper 20s
to the lower 30s.

A much stronger system, more dynamics and deeper moisture, will
affect the region Sunday into Monday. Categorical PoPs with showers
will ramp up during the day Sunday, peaking Sunday night ahead and
along a cold front. Some showers, mainly north, will linger in the
post frontal airmass on Monday. Highs in the 50s Sunday will begin
to cool some by Monday, especially west, in the post frontal
airmass.

As we head into Tuesday and Wednesday, it appears it will be cooler
as a mid level trough sets up residence across the Great Lakes and
Ohio Valley. Shallow instability and embedded s/wvs in the northwest
flow will bring sporadic chances for showers. Temperatures will be
cooler than normal.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few showers will be possible out in front of the main area of
convection that will move through tonight. This line will be
weakening as it moves eastward into the TAF sites. Have TSRA in at
some of the area TAF sites, however only went with VCTS mention at
KCMH and KLCK. After this area of convection moves through there will
be some light showers, then a lull, then additional showers with the
front, and then a mix of rain and snow Thursday afternoon. Cigs will
start out VFR, however MVFR cigs will occur at times through the TAF
period. Vsbys will also be reduced at times, especially with the
convection. Gusty winds are expected through most of the TAF period.

OUTLOOK... MVFR conditions are possible on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EDT Thursday for OHZ026-034-035-042>044-
     051>053-060>062-070>072-077>079.
KY...Wind Advisory until 1 AM EDT Thursday for KYZ089>099.
IN...Wind Advisory until 1 AM EDT Thursday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Franks
NEAR TERM...
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...
Hazardous weather outlook, Mar 19, 7:58 PM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
858 PM EDT Wed Mar 19 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-210100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Mercer-
Auglaize-Darke-Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Damaging winds will be possible with thunderstorms that move into the
region tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather.

KYZ097>099-OHZ026-044-052-053-062-072-078-079-210100-
Bracken-Robertson-Mason-Hardin-Logan-Champaign-Clark-Greene-Clinton-
Clermont-Brown-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northern Kentucky, southwest
Ohio and west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-210100-
Lewis-Union-Delaware-Madison-Franklin-Licking-Fayette-Pickaway-
Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
858 PM EDT Wed Mar 19 2025

This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio and south central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 19, 9:08 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1008 PM EDT Wed Mar 19 2025

INZ075-080-KYZ089-090-200245-
Switzerland IN-Ohio IN-Carroll KY-Gallatin KY-
1008 PM EDT Wed Mar 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...
SWITZERLAND...CARROLL AND WESTERN GALLATIN COUNTIES THROUGH 1045 PM
EDT...

At 1007 PM EDT, a strong thunderstorm was located near Madison,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Carrollton, Center Square, Braytown, Aberdeen, Worthville, Florence,
Interstate 71 at Mile Marker 52, Langstaff, Locust, Markland,
Avonburg, Moorefield, Fairview, Ghent, Vevay, Kentucky Speedway,
Mount Sterling, Jacksonville, US Route 42 at State Route 184, and
Ethridge.

This includes I-71 in Kentucky between mile markers 39 and 56.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Indiana...and northern Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3874 8526 3869 8520 3892 8520 3893 8514
      3896 8512 3894 8512 3894 8510 3895 8506
      3898 8504 3898 8500 3900 8500 3901 8494
      3867 8491 3863 8499 3863 8501 3860 8507
      3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 0207Z 240DEG 49KT 3872 8531

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

McGinnis
Special weather statement, Mar 19, 9:14 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1014 PM EDT Wed Mar 19 2025

OHZ035-042-043-051-200245-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
1014 PM EDT Wed Mar 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY...
NORTHEASTERN DARKE...SOUTHWESTERN AUGLAIZE AND NORTHWESTERN MIAMI
COUNTIES THROUGH 1045 PM EDT...

At 1014 PM EDT, a strong thunderstorm was located over Versailles,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newport, Montra, Polo, Newbern, Bradford, Egypt, Lockington, New
Bremen, Darke County Airport, Russia, Botkins, Fort Loramie, Osgood,
Kettlersville, Gettysburg, Jackson Center, Yorkshire, Willowdell,
Hardin, and Horatio.

This includes I-75 in Ohio between mile markers 85 and 105.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4046 8400 4019 8420 4003 8464 4035 8450
      4035 8445 4038 8446 4048 8432 4048 8400
TIME...MOT...LOC 0214Z 239DEG 45KT 4022 8447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KC
Special weather statement, Mar 19, 9:18 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1018 PM EDT Wed Mar 19 2025

INZ066-073-074-KYZ091-OHZ070-077-200300-
Ripley IN-Franklin IN-Dearborn IN-Boone KY-Hamilton OH-Butler OH-
1018 PM EDT Wed Mar 19 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...SOUTHEASTERN RIPLEY...DEARBORN...NORTHERN BOONE...WESTERN
HAMILTON AND WESTERN BUTLER COUNTIES THROUGH 1100 PM EDT...

At 1018 PM EDT, strong thunderstorms were located along a line
extending from near Brookville to 8 miles south of Versailles, moving
east at 40 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Bridgetown, Dillsboro, Seven Mile, Mount Healthy Heights, Dent,
Addyston, Collinsville, Idlewild, Cold Springs, Interstate 74 at US
Route 52, Bright, Taylor Creek, Aurora, St. Leon, Petersburg, West
Harrison, Sharptown, Miami Heights, Guilford, and White Oak.

This includes the following Interstates...
 I-74 in Indiana between mile markers 159 and 171.
 I-74 in Ohio between mile markers 0 and 15.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Indiana...northern Kentucky...and southwestern and west
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3944 8495 3958 8445 3909 8463 3902 8485
      3903 8488 3901 8490 3901 8494 3899 8495
      3900 8500 3898 8500 3898 8504 3896 8505
      3894 8510 3894 8512 3896 8512 3893 8514
      3893 8520 3891 8521 3892 8530
TIME...MOT...LOC 0218Z 257DEG 37KT 3941 8496 3894 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

McGinnis
Local storm report, Mar 19, 9:26 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1026 PM EDT Wed Mar 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Gst     1 NNE Boston            39.76N 84.84W
03/19/2025  M46 MPH          Wayne              IN   AWOS

            AWOS station KRID Richmond Municipal
            Airport.

&&

nm
Special weather statement, Mar 19, 9:33 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1033 PM EDT Wed Mar 19 2025

INZ075-080-KYZ090>092-200300-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Gallatin KY-
1033 PM EDT Wed Mar 19 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...NORTHEASTERN
SWITZERLAND...KENTON...BOONE AND EASTERN GALLATIN COUNTIES THROUGH
1100 PM EDT...

At 1033 PM EDT, a strong thunderstorm was located near Florence,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Taylor Mill, Visalia, Atwood, Florence, Big Bone Lick, Steele Bottom,
Waterloo, Covington, Fairview, Villa Hills, Crescent Park, Ricedale,
Rabbit Hash, Crestview Hills, Beaverlick, Quercus Grove, North
Landing, Egypt Bottom, Latonia Lakes, and Edgewood.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 70 and 77.
 I-75 in Kentucky between mile markers 171 and 191.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Indiana...northern Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3909 8464 3908 8463 3907 8460 3909 8456
      3909 8451 3903 8449 3902 8449 3901 8448
      3895 8446 3891 8444 3890 8445 3874 8492
      3900 8494
TIME...MOT...LOC 0233Z 236DEG 50KT 3887 8495

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

McGinnis

The radar

The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 02:40 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Boone

When
March 19, 9:43 PM EST to 9:45 PM EST
Where
Boone County, 0.54 mi W of Waterloo
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
38.970, -84.790

Multiple healthy trees were downed.

Thunderstorm Wind, Boone

When
March 19, 9:46 PM EST to 9:48 PM EST
Where
Boone County, 1.48 mi SSE of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.010, -84.710

A large pine tree was downed.

Thunderstorm Wind, Boone

When
March 19, 9:48 PM EST to 9:50 PM EST
Where
Boone County, 2.62 mi SW of Burlington
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
39.000, -84.750

Several tree limbs were snapped and a barn sustained some structural and siding damage as well as some roof damage.

Thunderstorm Wind, Boone

When
March 19, 9:50 PM EST to 9:52 PM EST
Where
Boone County, 1.48 mi SSE of Limaburg
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.000, -84.670

A large hardwood tree was pulled partially out of the ground.

Thunderstorm Wind, Boone

When
March 19, 9:50 PM EST to 9:52 PM EST
Where
Boone County, 2.12 mi SW of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.010, -84.750

Several trees were downed while others sustained limb damage.

Thunderstorm Wind, Boone

When
March 19, 9:50 PM EST
Where
Boone County, 1.75 mi NW of Hueys Corner
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
38.970, -84.720

Thunderstorm Wind, Boone

When
March 19, 9:51 PM EST to 9:53 PM EST
Where
Boone County, 0.54 mi E of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.030, -84.710

Several trees were downed and a privacy fence was ripped away.

Tornado, Boone

When
March 19, 9:54 PM EST to 9:56 PM EST
Where
Boone County, 1.21 mi NE of Burlington to 1.24 mi ENE of (Cvg)gtr Cin Arpt
Rating
EF1
Path length
3.15 mi
Path width
90 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
39.043, -84.704

Tornadic damage was first observed west of KY-237 at an industrial site, where a roof was partially removed. The tornado progressed northeast and uprooted multiple trees. The tornado then tracked across Cincinnati/Northern Kentucky International Airport where extensive wall and roof damage was observed to an industrial building. Around a dozen parked cars in a nearby garage were damaged from debris. Finally, additional damage was observed to several trees and HVAC systems on the northeast side of the airport before the tornado dissipated.

Thunderstorm Wind, Boone

When
March 19, 9:55 PM EST to 9:57 PM EST
Where
Boone County, Elsmere
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
39.020, -84.620

A deck awning was ripped away.

Thunderstorm Wind, Kenton

When
March 19, 9:58 PM EST to 10:00 PM EST
Where
Kenton County, 1.28 mi WSW of Ludlow
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.090, -84.550

Multiple healthy trees were downed.

Thunderstorm Wind, Campbell

When
March 19, 10:04 PM EST to 10:06 PM EST
Where
Campbell County, 1.28 mi WNW of Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.090, -84.500

A large tree was downed onto a residence.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239803, 1239804, 1239806, 1239807, 1239809, 1239821, 1239811, 1239802, 1239815, 1239817, 1239820.